Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 69, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 13, 2022, 4:39 PM CDT for Howell County, Texas County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2022, 4:39 PM CDT (21:39 UTC)
- Expired
- May 13, 2022, 5:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Howell County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 136 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -495 J/kg
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882 WUUS53 KSGF 132139 SVRSGF MOC091-215-132230- /O.NEW.KSGF.SV.W.0069.220513T2139Z-220513T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Springfield MO 439 PM CDT Fri May 13 2022 The National Weather Service in Springfield has issued a * Severe Thunderstorm Warning for... North central Howell County in south central Missouri... Southeastern Texas County in south central Missouri... * Until 530 PM CDT. * At 439 PM CDT, a severe thunderstorm was located over Willow Springs, moving east at 5 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Willow Springs... Clear Springs... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3697 9199 3720 9198 3721 9173 3698 9173 TIME...MOT...LOC 2139Z 260DEG 5KT 3702 9193 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ Rothstein
1 follow-up statement
250 WWUS53 KSGF 132158 SVSSGF Severe Weather Statement National Weather Service Springfield MO 458 PM CDT Fri May 13 2022 MOC091-215-132230- /O.CON.KSGF.SV.W.0069.000000T0000Z-220513T2230Z/ Howell MO-Texas MO- 458 PM CDT Fri May 13 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTH CENTRAL HOWELL AND SOUTHEASTERN TEXAS COUNTIES... At 458 PM CDT, a severe thunderstorm was located near Willow Springs, moving east at 5 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Willow Springs... Clear Springs... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3697 9199 3720 9191 3721 9173 3698 9173 TIME...MOT...LOC 2158Z 284DEG 5KT 3701 9190 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ Rothstein
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:59 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 13, 2:59 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
259 PM CDT Fri May 13 2022
Key Messages:
1. Thunderstorm and severe weather chances this afternoon and
tonight.
2. Additional thunderstorm chances Saturday and Sunday.
3. Slightly cooler forecast than this past week.
4. Additional thunderstorm chances Tuesday through Thursday of
next week.
.SHORT TERM...(This evening through Saturday)
Issued at 300 PM CDT Fri May 13 2022
Area of cumulus developing from Taney to Greene counties and up
towards the Lake of the Ozarks. This is the area latest WoFS
output is pinpointing for late afternoon convective initiation in
the 4 to 6 pm time frame. Have tried to highlight this with
increased area of pops in the mid to late afternoon. Looks like
there may be two distinct time frames for convection, with the
previously mentioned the first affecting areas of the eastern
Ozarks late this afternoon into the evening. The second develops
later in the evening and continues into the overnight hours over
the western CWA and across southern MO. Fairly weak shear out
there with surface based CAPES of 2000-4000 j/kg. Looking like
storm clusters with isolated hail to the size of quarters and wind
gusts up to 60 mph for the main strong/severe weather risk from
late afternoon into the late evening. The later evening convection
may still have a few strong cells, but the instability will be
weakening and shear doesn't appear change much. For flood
potential, widespread heavy rain and flooding is not expected over
the area, however if several thunderstorms can move across the
same area, a localized flood risk will be possible.
Lows tonight will remain mild in the low to mid 60s across the
area.
There may be some lingering convection around daybreak over
southern Missouri and the eastern Ozarks, however this should end
fairly quickly in the morning. We will see afternoon instability
increase over the area after clearing takes place behind any
remaining convection. Highs should top out in the low to mid 80s.
Not seeing any boundaries to focus convection on, but we will have
a chance of some isolated convection, but it should remain sub-
severe.
.LONG TERM...(Saturday Night through Friday)
Issued at 300 PM CDT Fri May 13 2022
An upper level shortwave will track across the upper Mississippi
valley region on Sunday with the upper flow over the area becoming
more northwesterly. This will aid a surface front in tracking
southeast into and through the area Sunday into Sunday night. The
atmosphere should become unstable out ahead of the cold front
which should start to move into our northern CWA during the
afternoon and through the remainder of the area during the
evening. 0-6km shear will be in the 30-40kt range with the
front/instability should be enough for some strong to severe
storms. Hail and wind will be the main severe weather risks. Like
with today's storms, a widespread flood risk is not likely, but
localized flooding may be realized if storms can track across the
same locations.
Behind this front, a drier air mass and cooler temperatures will
bring us the pick day of the week on Monday for any outdoor
activities. Highs generally in the mid to upper 70s with some
sunshine.
After the nice day Monday, flow becomes more zonal over the area
in a west-northwesterly configuration, bringing shortwave energy
into the area on a nearly daily basis through the end of the week.
This will bring a chance of showers and thunderstorms each day
across the area. Temperatures may be influenced by convection each
day, however highs generally in the 80s with lows in the 50s/60s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1223 PM CDT Fri May 13 2022
May have a couple of rounds of convection from this afternoon
through tonight. Confidence with the scattered convection not real
high on exact locations, so have gone with vicinity in the TAFS
for the late afternoon into early evening and with vicinity and
prob30 group during the late evening through the overnight hours.
Outside of the convection, we are generally expecting VFR
conditions and light/variable winds. Within the convection, mostly
MVFR, but could briefly see IFR conditions develop. Some gusty
and chaotic wind directions may occur within the convection.
&&
.CLIMATE...
Issued at 300 AM CDT Wed May 11 2022
Here are the record highs for locations across the Ozarks Friday.
13th
SGF 88/2018
JLN 90/1995
UNO 90/1984
VIH 89/1956
Here are the record Max Mins for the same locations.
13th
SGF 66/1935
JLN 69/1962
UNO 69/1970
VIH 70/1970
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
CLIMATE...HatchHazardous weather outlook, May 13, 3:18 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 318 PM CDT Fri May 13 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-142030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 318 PM CDT Fri May 13 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive heat risk. Limited excessive rainfall risk DISCUSSION... Scattered thunderstorms will be possible late this afternoon and evening, mainly east of the U.S. 60 corridor. Hail to the size of quarters and wind gusts up to 60 mph will be possible with the strongest storms. Additional thunderstorms will be possible later in the evening over west central Missouri into western Missouri and southeast Kansas. These storms are expected to remain sub-severe If storms can move across the same locations, then a localized flood risk will be possible. Widespread flooding is not expected. Afternoon heat index values in the upper 80s to low 90s are expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated showers and storms are possible Saturday and Saturday night however most locations will remain dry. Severe storms are not expected. Another round of showers and thunderstorms are expected to move into the area Sunday afternoon and evening. A few severe storms and minor flooding are also possible with this round. Thunderstorms are possible Tuesday through Thursday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected to be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:34 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 41 min |
| May 13, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 44 min |
| May 13, 5:13 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 47 min |
| May 13, 5:31 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 44 min |
| May 13, 5:43 PM CDT | Special Weather Statement | SGF | Howell | 47 min |
| May 13, 5:59 PM CDT | Special Weather Statement | SGF | Texas | 31 min |
| May 13, 6:02 PM CDT | Special Weather Statement | SGF | Webster | 28 min |
| May 13, 6:24 PM CDT | Areal Flood Advisory | SGF | Phelps, Pulaski, Texas | 4 hr |
| May 13, 6:28 PM CDT | Flash Flood Warning | SGF | Texas | 4 hr |
| May 13, 6:45 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 45 min |
| May 13, 6:54 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 15 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.